MAUDE Adverse Event Report: STORZ MEDICAL AG MODULITH SLX-F2 180MM (25K) LITHOTRIPTOR

STORZ MEDICAL AG MODULITH SLX-F2 180MM (25K) LITHOTRIPTOR
Model Number 25000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hematoma (1884)
Date of Event 11/08/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
User facility reported that there were no reported issues with the lithotripter unit at the time of treatment on (b)(6) 2019.The patient received 3000 shockwaves for the treatment.Energy started at level 1 and was gradually ramped up to level 7.It was noted that most of the shockwaves were released at levels 5 and 6.Level 7 shockwaves were released in only a limited amount.The delivery rate of the shockwaves was 120 per minute.Our service technician performed an inspection of the unit on 11/18/2019 and, per his findings: all measured values were found within manufacture specifications per modulith slx-f2 manual.No issues were found upon evaluation.Pf stone test passed.System is operational in accordance with manufacturer's specifications, and equipment was returned to healthtronics.Although hematomas are a known side effect of lithotripsy, which is addressed in our ifu, the cause of the event is most likely related to the patient's pre-condition.
 
Event or Problem Description
Allegedly, following an extracorporeal shock wave lithotripsy procedure at (b)(6) svc.In (b)(6) on (b)(6) 2019, the patient reported to the hospital that evening.The patient was hemodynamically unstable.The patient was transfused with 7 units of blood and given vasopressors.Another 8 units of blood were transfused.Cat scan revealed very large intra- and retroperitoneal hematoma of the right kidney.Within an undisclosed time frame the patient went into renal failure and was placed on dialysis.Soon to follow the patient developed differential intravascular coagulopathy and the family made the decision to terminate his vital functions on sunday, (b)(6) 2019.The patient had a medical history that consisted of morbid obesity (5'8" tall (b)(6) lbs), hypertension, cirrhosis, a platelet count of 58,000, and a heart valve replacement.
 
Additional Manufacturer Narrative
Submitting supplemental report to correct original submission as a 5 day report to a 30 day report.

Brand Name
MODULITH SLX-F2 180MM (25K) LITHOTRIPTOR
Common Device Name
LITHOTRIPTOR
Manufacturer (Section D)
STORZ MEDICAL AG
untereseestrasse 47
kreuzlingen ch-8280,
SZ 
MDR Report Key9345162
Report Number9613347-2019-00109
Device Sequence Number2157065
Product Code LNS
UDI-Device Identifier07630039100230
UDI-Public7630039100230
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number25000
Device Catalogue Number25000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age58 YR
Patient Weight110